I was given Ativan by my family doctor for anxiety. I don't remember how much I was originally taking, but I was taking it for a few years. Then she said I was addicted to it and sent me to a psychiatrist. She (the psych doctor) tapered me down to 0.5 mg a day. Some days I wasn't even taking it. I had some really severe withdrawal along the way. But I got through it.
A couple of months ago I began feeling bloated and nauseus a few hours after I ate. I was also having pain in my upper back. I thought it was my gallbladder, but the doctor says no. She said I have some sludge, but that shouldn't be causing my problems. Anyway, sometimes the back back is excruciating, and the nausea really bad. I found that when I took my Ativan the nausea and pain in my back eased up. So what I hadn't been taking, I took. Not a lot, but whatever I had, when I really needed it.
Then I ran out of the Ativan. Til the next month. So a friend of mine gave me 15 (0.25 mg) Xanax. I took one a day. A couple of the days I took 2. Now I am out of the Xanax.
PROBLEM: I am experiencing withdrawal symptoms. I have been through really bad withdrawal with the Ativan. It was terrible, but I got through it. I am worried that taking that Xanax could give me worse withdrawal. I only took it for 15 days, but I was addicted to the Ativan before.
MY QUESTION: IF THE WITHDRAWAL IS FROM THE XANAX, CAN I GET THROUGH IT ON MY OWN ??? If it is only as bad as the Ativan withdrawal, I can do it. I stopped taking the Xanax few days ago. Is it going to get worse??? I'm sure some of it is Ativan withdrawal, because I have been taking more than usual lately, but my heart never pounded like this before, and that scares me. I can't tell my doctor because I know she will get angry. ( I need a new doctor, but that's not the point now.) PLEASE, PLEASE ANY THOUGHTS ??? THANK YOU !!
15 .25mg xanax shouldn't do too much alone. those are pretty weak. if you feel wd it is most likely from the ativan. i've never taken ativan but it is similar to xanax in that it is also a benzo. since you were prescribed ativan, maybe you could just tell your dr. that you are having wd from the ativan.
hey there .. u should never just go off xanax c/t ... it could cause seizures and other problems .. i know you said you were'nt taking them for that long or even not a huge amount, but still, i would be concerned .. if you're feeling the way you are right now, maybe go to the e.r and tell them what is going on ... ??? or i don't know if you called poison control, maybe it's something else, **** i can't think of it .. let me ck ... anyways, if you're concerned about it go to the ER ...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.